Narcan: Is it necessary? with Dr. Bryan Bledsoe


Narcan (Naloxone) has been pitched as the single best way to deal with opioid overdoses.

And while it does work, it’s being overused and misused.

Some EMS providers and cops are administering it just-in-case … even if they aren’t sure they’re treating an opioid overdose.

But Narcan has a lot of nasty effects on the patient.

My guest today says EMS providers rarely need to use it at all.

Bryan Bledsoe, DO, FACEP, FAEMS, is a Professor of Emergency Medicine at the UNLV School of Medicine.

He routinely works the Emergency Department at the University Medical Center in Las Vegas.

He’s board certified in emergency medicine and EMS.

Bryan’s article: The Weaponization of Narcan

Article: Naloxone: The Most Abused Drug in EMS

Trivia question:
What is Hennebert’s sign and what condition is it indicative of?

Answer:
Hennebert’s sign is when pressure on the tympanic membrane causes a nystagmus on the same side; its suggests labyrinthitis.